Alert archive / Missouri / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 10, 2012, 3:29 PM CST for 4 counties in Missouri. It took effect at Feb 11, 2012, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 3:29 PM CST (21:29 UTC)
- In effect from
- Feb 11, 2012, 12:00 AM CST
- Expired
- Feb 11, 2012, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Omaha radar (KOAX), 159 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WWUS43 KEAX 102129 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 329 PM CST FRI FEB 10 2012 ...ARCTIC AIR SURGING INTO THE AREA TONIGHT... .THE COLDEST READINGS OF THE WINTER SEASON WILL SPREAD SOUTHWARD INTO THE MIDDLE AND LOWER MISSOURI RIVER VALLEY TONIGHT. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TO BELOW ZERO IN AREAS OF NORTHWESTERN MISSOURI. MEANWHILE...WINDS ARE EXPECTED TO REMAIN BREEZY THROUGH THE NIGHT...PRODUCING WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BELOW ZER0. MOZ001>003-011-111000- /O.NEW.KEAX.WC.Y.0001.120211T0600Z-120211T1500Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 329 PM CST FRI FEB 10 2012 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY. * LOCATION...AREAS OF NORTHWEST MISSOURI INCLUDING THE CITIES OF TARKIO...MARYVILLE...AND OREGON. * WIND CHILLS...TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TO BELOW ZERO AFTER MIDNIGHT PRODUCING WIND CHILL VALUES BETWEEN 15 AND 20 DEGREE BELOW ZERO INTO SATURDAY MORNING. * WINDS...SUSTAINED NORTH WINDS BETWEEN 10 AND 15 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DUX
3 follow-up statements
122 WWUS43 KEAX 110359 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 959 PM CST FRI FEB 10 2012 ...ARCTIC AIR SURGING INTO THE AREA TONIGHT... .THE COLDEST READINGS OF THE WINTER SEASON WILL SPREAD SOUTHWARD INTO THE MIDDLE AND LOWER MISSOURI RIVER VALLEY TONIGHT. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TO BELOW ZERO IN AREAS OF NORTHWEST MISSOURI. MEANWHILE...WINDS ARE EXPECTED TO REMAIN BREEZY THROUGH THE NIGHT...PRODUCING WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BELOW ZERO. MOZ001>003-011-111200- /O.CON.KEAX.WC.Y.0001.120211T0600Z-120211T1500Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 959 PM CST FRI FEB 10 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. * LOCATION...AREAS OF NORTHWEST MISSOURI INCLUDING THE CITIES OF TARKIO...MARYVILLE...AND OREGON. * WIND CHILLS...TEMPERATURES WILL FALL INTO THE SINGLE DIGITS AFTER MIDNIGHT WITH LOCATIONS NEAR THE IOWA BORDER FALLING TO BELOW ZERO. WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 15 BELOW TO 20 DEGREES BELOW ZERO INTO SATURDAY MORNING. * WINDS...SUSTAINED NORTH WINDS BETWEEN 10 AND 15 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MJ
847 WWUS43 KEAX 110902 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 302 AM CST SAT FEB 11 2012 ...ARCTIC AIR SURGING INTO THE AREA THIS MORNING... .THE COLDEST READINGS OF THE WINTER SEASON HAVE SPREAD SOUTHWARD INTO THE MIDDLE AND LOWER MISSOURI RIVER VALLEY EARLY THIS MORNING. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS IN AREAS OF NORTHWEST MISSOURI. MEANWHILE...WINDS ARE EXPECTED TO REMAIN BREEZY THROUGH THE EARLY MORNING HOURS...PRODUCING WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BELOW ZERO. MOZ001>003-011-111500- /O.CON.KEAX.WC.Y.0001.000000T0000Z-120211T1500Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 302 AM CST SAT FEB 11 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * LOCATION...AREAS OF NORTHWEST MISSOURI INCLUDING THE CITIES OF TARKIO...MARYVILLE...AND OREGON. * WINDS...SUSTAINED NORTH WINDS BETWEEN 10 AND 15 MPH ARE EXPECTED THIS MORNING. * WIND CHILLS...TEMPERATURES WILL RANGE THROUGH THE SINGLE DIGITS EARLY THIS MORNING...WITH LOCATIONS NEAR THE IOWA BORDER AROUND ZERO. WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 15 DEGREES BELOW TO 20 DEGREES BELOW ZERO THROUGH THE MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CUTTER
485 WWUS43 KEAX 111521 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 921 AM CST SAT FEB 11 2012 MOZ001>003-011-111630- /O.EXP.KEAX.WC.Y.0001.000000T0000Z-120211T1500Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 921 AM CST SAT FEB 11 2012 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 3:21 PM CST, 8 minutes earlier.
Area forecast discussion, Feb 10, 3:21 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 PM CST Fri Feb 10 2012
.DISCUSSION...
BRRRR!!! By daybreak we're going to be wondering where the 60s of last
week went. Surface observations indicate one of the strongest areas
of arctic high pressure this winter season continues to plunge
southward into the central CONUS. Temperatures this afternoon have
varied from the teens in northwest Missouri to the lower 30s near
Sedalia. Upstream temperatures across northern Nebraska, Minnesota
and the Dakotas remain only in the lower teens.
For tonight, cold dome of air will continue to advect southward into
the CWA. Given low dew points we'll drop into the single digits in
most locations with slightly warmer conditions in central Missouri.
Only thing preventing temperatures from really plummeting is a
continual wind which will prevent strong radiational cooling.
Speaking of winds, expecting a 8-15 knot north wind to continue
through the night, combining these winds with near to slightly below
zero readings in the northwest corner will produce wind chill
advisory conditions.
Saturday: Temperatures will struggle to climb out of the teens in
most areas, but should reach the middle 20s, nearly 20 degrees below
normal. Have trended towards the GFS along with several other blended
solutions including CONSraw and SREF which have better statistics in
anomalous cold outbreaks than MOS.
Saturday night and Sunday: A somewhat questionable forecast for
Saturday night in what would typically be a classic setup for near to
below zero conditions without snowfall in the CWA. With the center of
surface ridging just to the west of the CWA and a light northerly
wind continuing temperatures should fall even colder than tonight.
However, as troughing begins to increase in the southwestern CONUS,
GFS and other solutions indicate and increase in cirrus and mid-level
clouds after midnight. Any cloud cover overhead would have the
potential to limit radiational cooling, and this is being indicated
in numerical output from several models today. Thus will go a little
more optimistic with overnight min temperatures. Low level warm
advection will begin on Sunday, marking a steady increase in
temperatures throughout the day. However, surface high pressure will
remain across the heart of the CWA and should limit the warmup to the
upper 20s to near freezing.
Dux
Medium Range (Sunday night through Friday)...
Sunday night - Tuesday: Models continue to be in good agreement
through this time period in advertising surface high pressure
shifting eastward into the Tennessee River Valley by Sunday night.
Meanwhile a fast moving positively tilted upper level shortwave will
move from the Central Rockies into the Western Plains. Weak warm air
advection will lift Gulf moisture northward into the area ahead of
the upper level system. Cold dry air will be in place as the
moisture lifts northward however dry air should be overcome quickly
due to good theta-e advection at 850mb. That being said, light snow
should overspread the area from west to east across the CWA
beginning late Sunday night/early Monday morning. Models still
differ on snowfall totals however generally sided with the more
consistent GFS solution as far as totals in the 1-3 inch range with
perhaps as many as 4 inches across portions of central Missouri. The
bulk of the accumulating snow will fall by Monday afternoon with
bufr soundings indicating no ice crystal in the clouds for snow
growth across the CWA north of the Missouri River so may end up with
periods of light freezing drizzle Monday afternoon and evening.
Further south across east central Kansas and central Missouri the
event should remain all snow. Precipitation will completely exit the
forecast area by late Monday night as surface high pressure builds
back into the area for the day on Tuesday. Weak upper ridging
building over the area, in response to another upper level trough
digging down the Pacific Coast, will help temperatures rebound
somewhat on Tuesday although they may be tempered by snow cover.
Consequently, lowered highs for Tuesday by a couple degrees.
Wednesday - Friday: Models continue to struggle with the handling of
the aforementioned upper level trough digging down the Pacific
Coast. The GFS has been the more consistent and more progressive
model with this feature in quickly moving the trough through the
Southwestern CONUS and into the Central Plains on Wednesday drawing
another fetch of Gulf moisture out ahead of it and spreading light
rain across the CWA on Wednesday. The 00Z EC cuts off an upper low
across the Southwest and is much slower in moving out into the
Plains holding off until Thursday with rain overspreading the area.
Friday, both the GFS and EC indicate another in a series of upper
level lows digging southward into northern Mexico. Precipitation with
this system should remain south of the area but kept inherited
slight chance POPs as the GFS does reveal light QPF over central
Missouri.
73
&&
.AVIATION...
For the 18Z TAFs: VFR conditions expected through the 24 hour period
as cold and dry arctic air filters southward. Patchy of low-mid level
stratus may rotate into the area from the northeast after midnight,
but should have minimal impact on the terminals.
Winds will remain fairly breezy though the overnight hours due to an
increasing surface pressure gradient.
31
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY
FOR MOZ001>003-011.
KS...NONE.
&&
WFO EAXHazardous weather outlook, Feb 10, 12:58 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CST FRI FEB 10 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1258 PM CST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TONIGHT ACROSS PORTIONS OF NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. WIND CHILL VALUES WILL DROP FROM -10 TO -20 DEGREES BY EARLY SATURDAY MORNING CREATING DANGEROUS CONDITIONS FOR THOSE OUTDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL IMPACT THE AREA SUNDAY NIGHT AND MONDAY. THE FIRST WIDESPREAD ACCUMULATING SNOW OF THE SEASON CAN BE EXPECTED...WITH POTENTIAL SNOWFALL BY MONDAY AFTERNOON BETWEEN ONE TO FOUR INCHES. IN ADDITION TO THE SNOW...BY MONDAY AFTERNOON PERIODS OF DRIZZLE OR LIGHT FREEZING DRIZZLE MAY DEVELOP. NO ICE ACCUMULATION IS EXPECTED. SIGNIFICANT UNCERTAINTY CONTINUES WITH THE TRACK OF THIS STORM SYSTEM AND WHERE THE HIGHEST SNOWFALL TOTALS MAY FALL. THIS TREND MAY CONTINUE INTO SATURDAY BEFORE THE STORM MOVES CLOSER TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUX
Nearby
Wind Chill Advisories in Missouri, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.